ADVERTISEMENT
ADVERTISEMENT

Q. What can cause waxy buildup on the roots of hair?

Answered by
Dr. Suvash Sahu
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 13, 2016 and last reviewed on: Jun 18, 2019

Hello doctor,

I am an 18 year old female. For the past two years, I have had this waxy buildup only on the roots of my hair. It feels sticky, oily and stiff. None of the shampoo I have tried has fixed it. The problem goes away a couple of days after I dye my roots. I am wondering if there may be a problem with my scalp. Please help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I have seen your query and concern.

  • It seems you are having seborrheic capitis.
  • Seborrheic capitis is a papulosquamous disorder involves sebum-rich areas of the body, which is scalp.
  • Intermittent active phases manifesting with burning, scaling and itching and alternating with inactive periods. The activity is increased in winter and early spring with remissions commonly occur in summer.
  • Sometimes, fungal etiology is there. Otherwise, it is idiopathic.

The Probable causes:

Oily skin and excess sebum secretion.

Differential diagnosis:

1. Seborrheic capitis.
2. Tinea capitis.

Probable diagnosis:

Seborrheic capitis.

Treatment plan:

I would suggest you Sebowash (Fluocinolone) shampoo twice weekly. It has to be applied on scalp and left for 15 minutes before you wash. Consult your specialist doctor, discuss with him or her and take the treatment with consent.

Preventive measures:

You should not apply hair oil. You can use conditioner and shampooing regularly rest of the day.

Regarding follow up:

Revert back after a month to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is the most effective treatment for clogged skin pores?

If you have excess sebum then you can develop acne or seborrheic dermatitis, which can cause itching ... The best way to remove excess of sebum is steaming your face which not only open your closed pores but also reduce the c...   Read full

I have spots of white powder like substance on my head. What is it?

Take tablet Nizoral (Ketoconazole) 200 mg, once daily for 28 days ...   Read full

Why is the rash on my genitals not getting cured even after taking Fluconazole?

It looks like balanitis, which can be due to fungal infection or bacterial infection ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.